MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)
Catalog Number 808415100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive reactions with seraclone anti-n.The customer stated that both the panel cell of a competitor and a patient sample were affected.The customer returned the complaint product sample and also an aliquot of the panel cell that caused the false positive test result for investigational testing.Testing of the complaint sample returned by the customer as well as of the retention sample is still ongoing in our quality control laboratory.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported false positive reactions with seraclone anti-n.The customer stated that both the red blood cell of the competitor and a patient sample were affected.The customer returned both the complaint sample and the reagent red blood cell that caused a false positive test result for investigational testing.Our quality control laboratory tested the complaint sample in parallel with their retention sample and a reference lot for potency.All three reagents exceeded the minimum titer of 4.After the potency test, the customer´s sample was used up.Therefore, further testing was performed with the retention sample of the supposedly defective lot.The ph value of the supposedly defective lot was measured and met the acceptance criteria.Furthermore, the supposedly defective lot was tested for specificity.For negative specificity, red blood cells with the mmss antigen constellation were predominantly used.The test was performed in the tube method with an incubation for 60 minutes at room temperature.We used donor samples as well as biotestcell and panocell.The donor cells and biotestcell showed clearly negative results.Two of the three panocell samples (the one the customer sent in, although it was expired and one from our stock) did not show clearly negative results, but a +/- and a 1+ reaction after washing only two times with isotonic saline.Furthermore, the supposedly defective lot and the reference lot were tested for positive specificity.Both lots met the acceptance criterion based on the investigation the complaint was classified as undetermined.The weak false positive reactions only occurred with the mms+ reagent red blood cells of immucor, when they were washed only two times.Therefore, we would like to refer to the chapter test procedure in the ifu: 1.Wash the red blood cells at least two times with isotonic saline.It was known that mms+ cells have the highest level of "n" antigen.This was the major cause of the cross reaction seen by anti-n reagents with mm red blood cells.Therefore, a washing of two times was probably not sufficient and we recommended a higher number of washing cycles.Because the customer did not provide the patient sample that caused false positive test results this positive reaction could not be investigated.But nevertheless, we would like to refer to the section limitations of the instruction for use: "some conditions that may cause false positive results are: samples with a positive direct antiglobulin test, cold agglutinins, or rouleaux formation may show false positive results in testing with monoclonal antibodies.Results on these samples must be interpreted with caution.False positive results or reaction suspected to be due to cold agglutinins should be resolved according to in-house procedures.Samples prepared with phosphate buffered saline (pbs) will give invalid results.Antigen constellation m+n- might show cross reactivity with [?]n'-antigen in case of ph shift (correct ph 8.75 ±0.1) during testing.To prevent ph-shift it is mandatory to pre-wash red blood cells at least two times with isotonic saline.Cross reaction with patient's medication (e.G., antibiotics)." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-N (MNS2)
Common Device Name
SERACLONE ANTI-N (MNS2)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key11882975
Report Number9610824-2021-00033
Device Sequence Number7814859
Product Code QHR
UDI-Device Identifier07611969952052
UDI-Public(01)07611969952052(17)220117(10)8005090-01
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
125225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Catalogue Number808415100
Device Lot Number8005090-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAGENT RED BLOOD CELL PANOSCREEN CELL III.
Patient SexUnknown